Remicade: "Cure" then cause psoriasis?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Nov 2007
Total Posts : 165
   Posted 12/23/2008 11:15 PM (GMT -6)   
I have had psoriasis since I was in Jr High..about 16 years. I never really found a medication that completely treated it but I kept it pretty clear over the years. I got a few spots after my bowel resection in July 07 and then they went away after my first treatment back on remicade in Oct 07. I haven't had any spots until about 3 weeks ago. I started noticing a few on my elbow and also on my leg where I nicked myself shaving. I have another treatment on 12/29 so I'm waiting to see if that helps clear them up. I guess my question is can the remicade have taken away/cleared up the psoriasis I had for about 18 months and then caused it to come back now? I know that remicade has psoriasis listed as a "side effect" and also as a treatment for I was wondering if it can do both in one person? Anyone else have this issue??? I'm interested to hear what anyone has to say......
Thanks in advance!
Fibromyalgia DX March 2003
Crohn's DX Jan 2006 (Symptoms since 96-Misdiagnosed as "female" problems-Major flare during pregnancy in 05 which lead to DX)
1st resection July 2007
Currently on Remicade/8 weeks

Regular Member

Date Joined Feb 2008
Total Posts : 78
   Posted 12/24/2008 10:44 AM (GMT -6)   
I took Humira for about 6 months and stopped because it stopped working after an initial good response, but mainly because I got an increasingly severe case of psoriasis--a condition I never had until taking Humira. I was treated at photo therapy center with an intense treatment of coal tar baths and photo therapy. It's now a year later and I am still getting a few spots and treating them with steroid creams. I've learned it's a rare side effect of Humira and not "true" psoriasis but it sure looks like it. Humira is also a treatment for psoriasis --one of the many medical mysteries. Your story is a real puzzle--don't know how it can both treat and cause it in one person. Hope you can figure it out.


Regular Member

Date Joined Nov 2008
Total Posts : 22
   Posted 12/24/2008 2:57 PM (GMT -6)   
I have also had psoriasis for many years and am on Remicade (6 week cycle double dose)and methotrexate. I find that right after a remicade treatment the skin clears up in days and about two weeks before my next infusion is due the skin flares up once again. So I am not sure is the remidcade wearing off or what exactly. I am also due for my Remicade on the 29th so we will have to compare notes. I also find when my chrones has a flare up that my skin gets worse. Do you also find that? I also have arthritis which flares with my psoriasis and my chrones, they seem to be a package deal for me. I am having a bad time of things the past few days(many,many bathroom trips, so stiff I can hardly get out of bed, and flaking skin like no tommorrow!!!)--but am bound and determined to enjoy the Christmas holidays with my family. Sorry I have no wonderful advice but sometimes it helps to know you are not alone. Let me know how the infusion goes. Take Care

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 28, 2016 4:45 PM (GMT -6)
There are a total of 2,713,620 posts in 299,209 threads.
View Active Threads

Who's Online
This forum has 153805 registered members. Please welcome our newest member, wiserdream.
326 Guest(s), 15 Registered Member(s) are currently online.  Details
KMullen, sheepguy, RUSS504, blueberrymuffin, Rockon, astroman, Mrseaglea, jack3210111, exqualls, wiserdream, Blu's Mama, Oranged, Kristvet86, Lkven53, lapilot

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer